Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 53, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 13, 2008, 7:45 PM CDT for Calloway County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 13, 2008, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Calloway County, KY
The radar
The Paducah radar (KPAH), 74 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:15 PM CDT | HAIL 1 | New Concord, KY | QUARTER-SIZED HAIL IN NEW CONCORD WITH A FEW LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 140046
TORPAH
KYC035-140115-
/O.NEW.KPAH.TO.W.0053.080614T0045Z-080614T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
745 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
* UNTIL 815 PM CDT.
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF
MURRAY...MOVING EAST AT 25 MPH.
* THE TORNADO WILL BE...
4 MILES SOUTHEAST OF MURRAY BY 745 PM CDT...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKLE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60
MPH...ESPECIALLY FROM HAZEL TO NEW CONCORD.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3661 8843 3672 8810 3668 8808 3668 8806
3666 8806 3663 8805 3652 8803 3648 8815
3649 8838
TIME...MOT...LOC 0045Z 250DEG 21KT 3656 8827
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:01 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 1:01 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 101 PM CDT FRI JUN 13 2008 .DISCUSSION... SVR TSM WATCH 522 TIL 01Z NRN PTNS FA MAY TRANSLATE SOUTH EARLY TONIGHT BUT W/LOSS OF DIURNALLY DESTABILIZED LOWER ATMOS MAY NOT MAINTAIN WATCH STATUS JUST TSMS CHANCE/MAINLY +RA THREAT. HPC QPF AREAL AVERAGES 3/4-1 IN LOWER WABASH EXASPERATING ONGOING FLOOD CONDITIONS...BUT SHORT FUSE FLOODING SHOULD BE RESTRICTED TO MORE URBAN/SMALL STREAM & STREET/LOW LANDS DUE TO FRONT/STORMS MOVING ON THRU AND NOT STALLING. MODELS IN FAIR SYNCHRONICITY NOW IN PUSHING IT ALL THRU TONIGHT W/ALL BUT FAR SRN/SERN PTNS FA (PENNYRILE WKY) MAINLY EAST OF LAKES LINGERING A SLGT CHANCE MENTION EARLY SAT AM. 12Z NAM CONTINUES ITS TREND OF PUSHING FRONT THRU BUT ALSO RETURNING SOME WARM AIR OVERRUNNING THE BOUNDARY THATS JUST SOUTH AND EAST OF THE FA TOMORROW PM. HOWEVER ITS THE ONLY MODEL DOING SO AND AS A RESULT WELL KEEP THE POPS OUT AND JUST HIT THE SKY GRID A LITTLE FOR ENHANCED DIURNAL SC/CU. SAT NIGHT-SUN WE ARE BEHIND THE BOUNDARY BUT NOT REALLY COOLER/DRIER JUST YET...AS THE REINFORCING COOL/DRY SHOT COMES THRU SUN NIGHT-MON. WELL ACCOMPANY SMALL POP WITH IT IN NWLY FLOW PATTERN...THEN ALL MODEL MOS SUGGESTS NICE COOL OFF/DRY OFF IN AIRMASS THAT FILTERS IN THERAFTER FOR TUE BUT ESP WED-FRI. NEW HPC AND MEX MOS EVEN DIPS DOWN INTO U50S/U70S WITH L60S-L80S WIDESPREAD. WL CONTINUE TO MONITOR NEAR TERM CONDITIONS THRU PRESS TIME BUT ONGOING POPS TO PEAK IN LIKELY CATEGORY EARLY TONIGHT WITH BOUNDARY PASSAGE. COLLAB CONSIDERATIONS WILL NOTWITHSTANDING THE REMAINDER OF THE FORECAST IS LITTLE CHANGED AND ALIGNS FAIRLY CLOSELY TO THE INHERITED PACKAGE & HPC LEAD IN THE LONG RANGE. && .AVIATION... DIURNALLY ENHANCED CU FIELDS PRODUCING SCT CB/TSRA IN HEAT OF DAY STORMS MAY SUBSIDE KPAH THIS EVENING BEFORE BUBBLING UP AGAIN WITH BOUNDARY PASSAGE OVERNIGHT. MORE NRN/WRN TAF SITES WL HAVE BOUNDARY MOVING INTO VICINITY 00Z-06Z AND INCREASING TSRA COVERAGE THRU EVENING HOURS...WITH LOWER CIGS PREVAILING AFT FROPA AFT 06Z. TEMPO IFR RESTRICTIONS TO VSBYS POSSIBLE IN HEAVIER SHRA/TSRA OTHERWISE ANTICIPATE GRADUAL RETURN TO LOW VFR CIGS DURING DAYLIGHT HOURS SAT W/EVENTUAL SCATTER OUT BY/BEFORE 18Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 13, 5:31 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 531 PM CDT FRI JUN 13 2008 ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114- 141015- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN- MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 531 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE ENDING AS A COLD FRONT SWEEPS ACROSS THE REGION. THE THREAT OF SEVERE WEATHER IS SHIFTING SOUTH WITH THE FRONT TONIGHT. FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF WEATHER. ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076- 141015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO- 531 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. REFER TO SEVERE THUNDERSTORM WATCH 525 FOR MORE DETAILED INFORMATION. FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH MIDNIGHT FOR SEVERE THUNDERSTORM WATCH 525.
In the hours before
Special weather statement, Jun 13, 6:00 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 600 PM CDT FRI JUN 13 2008 ILZ084-088-092-MOZ087-109>111-140000- JACKSON-UNION IL-ALEXANDER-CAPE GIRARDEAU-BUTLER-STODDARD-SCOTT- INCLUDING THE CITIES OF...CARBONDALE...JONESBORO...CAIRO... CAPE GIRARDEAU...POPLAR BLUFF...BLOOMFIELD...SIKESTON 600 PM CDT FRI JUN 13 2008 ...WIND GUSTS BETWEEN 40 TO 50 MPH POSSIBLE WITH STORMS MOVING ACROSS SOUTHEAST MISSOURI... AT 550 PM...THE LEADING EDGE OF A LINE OF SHOWERS AND THUNDERSTORMS... CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...STRETCHED FROM PERRYVILLE...ONWARD TO GRASSY...SHOOK AND DONIPHAN MISSOURI. THE STORMS WERE MOVING EAST AROUND 35 MPH AND WILL LIKELY ACCELERATE AS THEY MOVE EAST THIS EVENING. SHOULD THESE STORMS MOVE AT THE CURRENT SPEED...THE LEADING EDGE OF THE THUNDERSTORMS WILL MOVE NEAR A LINE FROM JACKSON...ADVANCE...POPLAR BLUFF MISSOURI BY 630 PM...AND A MURPHYSBORO ILLINOIS...SCOTT CITY AND DEXTER MISSOURI LINE BY 7 PM. PERSONS TRAVELING ALONG INTERSTATE 55...HIGHWAY 60 IN SOUTHEAST MISSOURI AND ROUTE 3 IN SOUTHWEST ILLINOIS SHOULD EXPECT GUSTY WINDS ON THE LEADING EDGE OF THESE STORMS...WHICH MAY CAUSE DIFFICULTY IN CONTROLLING HIGH PROFILE VEHICLES...SUCH AS SEMI TRACTOR TRAILERS AND RECREATIONAL VEHICLES. IN ADDITION...SMALL BRANCHES AND TREES WEAKENED BY THE HEAVY RAIN MAY BE DOWNED DUE TO THE STRONG WINDS. LOOSE OBJECTS LEFT OUTDOORS WILL ALSO BE TOSSED AROUND BY THE GUSTY WINDS. AFTER THE LEADING EDGE OF THE STORMS MOVES THROUGH THE AREA...MODERATE TO HEAVY RAIN WILL FOLLOW FOR UP TO A HALF HOUR. SMITH
Local storm report, Jun 13, 6:25 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SPRING HILL 36.74N 88.97W
06/13/2008 E1.00 INCH HICKMAN KY EMERGENCY MNGR
&&
ADLocal storm report, Jun 13, 6:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO GRANDIN 36.83N 90.82W
06/13/2008 CARTER MO PUBLIC
TREES DOWN, ROOF MISSING FROM BARN, HOUSE DAMAGED NEAR
PARK. SEVERAL EYEWITNESSES TO TOUCHDOWN. DAMAGE SURVEY
WILL BE CONDUCTED ON SATURDAY.
&&
ADLocal storm report, Jun 13, 6:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY RAIN DELTA 37.20N 89.74W
06/13/2008 E0.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
HEAVY RAIN - EST AN INCH WITHIN LAST HOUR
&&
DPLocal storm report, Jun 13, 7:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG PADUCAH 37.07N 88.64W
06/13/2008 MCCRACKEN KY NEWSPAPER
A DOZEN TREES DOWN ON THE SOUTH SIDE OF PADUCAH. ONE
HOUSE DESTROYED OFF BRIDGE ST.
&&
ADLocal storm report, Jun 13, 7:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG BREWERS 36.77N 88.44W
06/13/2008 MARSHALL KY FIRE DEPT/RESCUE
TREE DOWN ACROSS ROADWAY.
&&
ADThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 34 min |
| Jun 13, 7:31 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 44 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Livingston, McCracken, Marshall | 40 min |
| Jun 13, 8:08 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 52 min |
| Jun 13, 8:12 PM CDT | Tornado Warning | PAH | Graves | 20 min |
| Jun 13, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 23 min |
| Jun 13, 8:27 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Crittenden, Lyon, Marshall, Trigg | 48 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, McLean, Muhlenberg, Todd, Webster | 49 min |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.